Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 9, 2006, 10:08 AM CST for Newton County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 10:08 AM CST (16:08 UTC)
- Expired
- Mar 9, 2006, 11:15 AM CST
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Newton County, TX
The radar
The Lake Charles radar (KLCH), 82 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 5:48 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 375 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 091610
SVRLCH
TXC351-091715-
/O.NEW.KLCH.SV.W.0008.060309T1608Z-060309T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 AM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 1115 AM CST
* AT 1006 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF BLEAKWOOD...AND MOVING NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
BLEAKWOOD BY 1015 AM CST
BON WEIR BY 1020 AM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3066 9387 3048 9387 3053 9372 3083 9359
3101 9359
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 9:56 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 9, 9:56 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
956 AM CST THU MAR 9 2006
.DISCUSSION...FORECAST GENERALLY ON TRACK THIS MORNING. THUNDERSTORM
COMPLEX...COMPOSED OF MULTIPLE LINE SEGMENTS AND ISOLATED
CELLS...MOVING THROUGH WESTERN HALF OF THE FORECAST AREA ATTM.
NOTHING SEVERE YET...THOUGH WE SEEM TO BE GETTING A LITTLE CLOSER.
WESTERN ZONES NOT QUITE REACHING LAKE WIND ADVISORY CRITERIA. WILL
LET RIDE FOR NOW WITH THE INTENT OF REVISITING IT FOR THE
AFTERNOON UPDATE AT AROUND 1 PM WHEN THE CURRENT WATCH BOX WILL EXPIRE.
&&
.PREV DISCUSSION... (ISSUED 641 AM CST THU MAR 9 2006)
UPDATE...ISSUED UPDATES TO GRIDS/ZONES/CWF TO INCLUDE TOR WATCH
#48. OTHERWISE MINOR WORDING CHANGES AT BEST.
PREV DISCUSSION... (ISSUED 456 AM CST THU MAR 9 2006)
SYNOPSIS...EARLY MRNG SFC ANALYSIS SHOWS LO PRES OVER THE RED
RIVER VALLEY W/ A TRAILING CDFNT MOVING INTO ERN TX. WATER VAPOR
IMAGERY SHOWS A STRONG S/WV MOVING ACROSS THE TX/OK PANHANDLES.
COMBO OF THESE FEATURES ALONG W/ A MID-LVL SPEED MAX PRODUCING THE
BEGINNINGS OF A SQUALL LINE ROUGHLY ALONG A DALLAS-WACO-AUSTIN
LINE AT 10Z. REGIONAL 88DS INDICATE THAT EARLIER STRONG CONVECTION
AHEAD OF THE FNT HAS PRETTY MUCH PETERED OUT AS ENERGY ASSOCIATED
W/ THIS ACTIVITY RACES OFF TO THE NE.
DISCUSSION...MAIN FORECAST PROBLEM THIS GO ROUND ISNT THE CHANCE
OF RW/TRW FOR TODAY BUT WHETHER OR NOT SVR WX CAN BE EXPECTED. 88D
MOSAIC HAS BEEN SHOWING A LINE OF TRW GETTING ORGANIZED OVER CNTL
TX AND MOVING EWD. BASED ON CURRENT LOCATION/TRAJECTORY DEEPEST
CONVECTION SHOULD STAY N OF THE CWA...HOWEVER LAST FEW SCANS SHOWS
SRN END OF THE LINE BEGINNING TO INTENSIFY. AS IT MOVES INTO THE
WRN ZONES BETWEEN 12Z AND 15Z (IF NOT A LITTLE LATER) FCST
SOUNDINGS FROM BOTH THE GFS AND NAM INDICATE STRONG WINDS THROUGH
THE COLUMN (40-50 KT AT H8) BUT LITTLE DIRECTIONAL SHEAR. BY THE
TIME THE LINE GETS TO THE ERN ZONES AFTER 18Z H8 WINDS PROGGED TO
INCREASE TO 50-60 KT BUT STILL VERY UNIDIRECTIONAL. THIS AREA (ERN
ZONES) RETAINS THE BEST SHOT FOR SVR WX AS HEATING WILL LEAD TO
BETTER INSTABILITY ACROSS THIS REGION. IN THE END...YANKED
INHERITED MENTION OF POSSIBLE TORNADOES FROM THE ZONES...NOT TO
SAY THERE WILL BE NONE BUT FEEL THAT CHANCES REMAIN SMALL ATTM.
FOR ALL THE REASONS MENTIONED PREVIOUSLY...DID RETAIN DAMAGING WIND
MENTION.
LAKE WIND ADVY ISSUED LAST NGT WILL TAKE AFFECT AROUND 15Z. DID
EXTEND IT TO LATE AFTN TO COVER WINDS AROUND 20 MPH...ESPECIALLY
ACROSS THE ERN ZONES WHERE AGAIN HEATING WILL ALLOW STRONG WINDS
ALOFT TO MIX DOWN.
BEYOND TODAY...NOT MANY CHANGES. AFTER BRIEF DRYING THIS EVE
BEHIND THE FNT...MOIST SWRLY FLOW ALOFT AND LO-LVL ONSHORE FLOW
WILL RETURN. WEAK DISTURBANCES ALOFT WILL PASS FROM TIME TO TIME
OVER THE WEEKEND AND HAVE KEPT MAINLY 20 POPS TO COVER. BEST-
LOOKING FEATURE CONTINUES TO BE A PASSING CDFNT/VORT MAX ON MON
NGT...AND RETAINED SLIGHTLY HIGHER POPS FOR THIS TIME FRAME. END
OF THE FCST PERIOD LOOKS DRY AS WEAK RIDGING ALOFT/HI PRES AT THE
SFC TAKE OVER.
MARINE...SCA TO CONTINUE TODAY W/ WINDS PUSHING 30 KT MAINLY
OFFSHORE AND SEAS CLIMBING TO IN EXCESS OF 10 FT. MENTIONED SQUALL
LINE IN SYNOPSIS. AFTER A BRIEF RESPITE THIS EVE MODERATE TO
STRONG SRLY WINDS RETURN AS GRAD TIGHTENS AHEAD OF NEXT SYSTEM ON
MON.
AVIATION...WINDS WILL INCREASE LATER THIS MRNG W/ GUSTS TO NEARLY
30 KT EXPECTED. TIMING OF SQUALL LINE BRINGS TRW TO KBPT AROUND
17Z...KLCH 19Z...KAEX 20Z AND KLFT 21Z. WINDS GUSTING TO 35+ KT
ALONG W/ LIFR CONDITIONS EXPECTED W/ THE LINE.
LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...VERMILION...AND VERNON.
LAKE WIND ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TX...LAKE WIND ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
TORNADO WATCH UNTIL 1 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
CW...SMALL CRAFT ADVISORY THROUGH THIS EVENING ALL WATERS.
TORNADO WATCH UNTIL 1 PM THURSDAY FOR THE FOLLOWING ZONES:
HIGH ISLAND TO INTRACOASTAL CITY OUT 20 NM.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TORNADO WATCH UNTIL 1 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
RAPIDES...ST. LANDRY...VERMILION...AND VERNON.
TX...LAKE WIND ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
TORNADO WATCH UNTIL 1 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
&&
13Hazardous weather outlook, Mar 9, 6:25 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 625 AM CST THU MAR 9 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-101200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 625 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A DEVELOPING SQUALL LINE OVER EASTERN TEXAS WILL CONTINUE TO INTENSIFY AND PUSH EAST INTO SOUTHEAST TEXAS BY MID-MORNING. THE LINE WILL PROGRESS INTO SOUTHWEST AND WEST-CENTRAL LOUISIANA BY LATE MORNING...AND ACROSS ACADIANA AND THE RED AND UPPER ATCHAFALAYA BASINS DURING THE EARLY AFTERNOON HOURS. THE PRIMARY THREAT WITH THIS LINE IS DAMAGING WINDS IN EXCESS OF 60 MPH...HOWEVER THE THREAT FOR ISOLATED TORNADOES DOES EXIST. FOR THIS REASON...A TORNADO WATCH HAS BEEN ISSUED FOR MOST OF THE AREA...THE EXCEPTION BEING THE LOWER ATCHAFALAYA BASIN...AND IS IN EFFECT UNTIL 1 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE PERIOD...ESPECIALLY ON MONDAY AND MONDAY EVENING WHEN ANOTHER COLD FRONT PUSHES THROUGH. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TODAY. LGE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:05 PM CST | Lake Wind Advisory | LCH | Hardin, Tyler | 16 hr |
| Mar 9, 12:03 PM CST | Lake Wind Advisory | LCH | Hardin, Tyler | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.